Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 187, NWS Springfield, MO

August 24, 2007Webster County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 24, 2007, 2:08 PM CDT for Webster County, Missouri. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2007, 2:08 PM CDT (19:08 UTC)
Expired
Aug 24, 2007, 3:15 PM CDT
In force
67 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Webster County, MO

The radar

The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 12:19 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1334 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 241909
SVRSGF
MOC225-242015-
/O.NEW.KSGF.SV.W.0187.070824T1908Z-070824T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 315 PM CDT.

* AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR ELKLAND...OR 8 MILES NORTH OF STRAFFORD...
  MOVING NORTHEAST AT 25 MPH..

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHWEST OF MARSHFIELD BY 215 PM CDT.
  6 MILES NORTHWEST OF NIANGUA BY 230 PM CDT.

THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 94 AND 109.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3747 9308 3727 9309 3734 9271 3749 9277

$$
DSA
3 follow-up statements
000 
WWUS53 KSGF 241921
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CDT FRI AUG 24 2007

MOC225-242015-
/O.CON.KSGF.SV.W.0187.000000T0000Z-070824T2015Z/
WEBSTER MO-
221 PM CDT FRI AUG 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHERN WEBSTER COUNTY...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR ELKLAND...OR 7 MILES NORTHWEST OF
MARSHFIELD...MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF MARSHFIELD BY 230 PM CDT.
  NIANGUA BY 245 PM CDT.

THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 92 AND 109.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3747 9308 3727 9309 3734 9271 3749 9277

$$

DSA
000 
WWUS53 KSGF 241958
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT FRI AUG 24 2007

MOC225-242015-
/O.CON.KSGF.SV.W.0187.000000T0000Z-070824T2015Z/
WEBSTER MO-
258 PM CDT FRI AUG 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHERN WEBSTER COUNTY...

AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR NIANGUA...OR 7 MILES NORTH OF MARSHFIELD...
MOVING NORTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN WEBSTER COUNTY. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN
MILE MARKERS 92 AND 109.

LAT...LON 3747 9308 3727 9309 3734 9271 3749 9277

$$
DSA
000 
WWUS53 KSGF 242011
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT FRI AUG 24 2007

MOC225-242020-
/O.EXP.KSGF.SV.W.0187.000000T0000Z-070824T2015Z/
WEBSTER MO-
310 PM CDT FRI AUG 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WEBSTER COUNTY
EXPIRES AT 315 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

SCATTERED STRONG STORMS WITH WIND GUSTS OF 40 MPH...FREQUENT 
LIGHTNING...AND AREAS OF VERY RAINFALL CAN STILL BE EXPECTED THROUGH 
5 PM. 

LAT...LON 3747 9308 3727 9309 3734 9271 3749 9277

$$

DSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 12:17 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Aug 24, 12:17 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 PM CDT FRI AUG 24 2007

...UPDATE TO AVIATION...

.DISCUSSION...
HEAVY RAIN/SEVERE STORM POTENTIAL THIS AFTERNOON INTO SATURDAY
MORNING.

CURRENTLY A STATIONARY FRONT IS EXTENDING FROM SOUTHWESTERN KANSAS
TO THE NORTHEAST THROUGH CENTRAL IOWA INTO WISCONSIN. SHOWERS AND
THUNDERSTORMS CONTINUE TO MOVE ALONG THIS FRONT AS THEY SLOWLY
MOVE TO THE NORTH AND EAST. A STRONG LOW LEVEL JET IS ALSO HELPING
TO MAINTAIN THIS ACTIVITY THIS MORNING. HIGH CLOUDS ASSOCIATED WITH
THE ACTIVITY IN SOUTH CENTRAL KANSAS IS BEGINNING TO FILTER INTO
WESTERN MISSOURI. A TIGHT SURFACE PRESSURE GRADIENT AND MIXING OF
STRONGER WINDS ALOFT DOWN TO THE SURFACE...IS CREATING GUSTY
CONDITIONS OVER THE WESTERN CWA EARLY THIS MORNING.

TODAY THE FRONT WILL BE PUSHED TO THE SOUTH BY AN UPPER LEVEL
TROUGH MOVING INTO THE NORTHERN PLAINS. THE FRONT WILL BE
POSITIONED OVER CENTRAL MISSOURI JUST NORTH OF THE CWA BY THIS
AFTERNOON. NUMEROUS OUTFLOW BOUNDARIES FROM THE ONGOING CONVECTION
OVER CENTRAL KANSAS WILL LIKELY MOVE OVER THE WESTERN AND NORTHERN
PORTIONS OF THE CWA THIS MORNING. THESE BOUNDARIES WILL LIKELY BE
THE MAIN FOCUS FOR ANY THUNDERSTORM ACTIVITY DURING THE AFTERNOON
HOURS...WITH THE COLD FRONT MOVING INTO THE AREA THIS EVENING.
THE BEST CHANCES FOR CONVECTION WILL BE ALONG AND NORTH OF I44...
WHERE PRECIPITABLE WATER VALUES WILL BE IN THE 1.5 TO 2 INCHES
RANGE. DRIER CONDITIONS WILL REMAIN OVER THE SOUTHEASTERN CWA. HAVE
DECREASED POPS OVER THE SOUTHEAST CWA AND HAVE KEPT LIKELY GOING
OVER THE NORTHERN CWA THROUGH THE OVERNIGHT HOURS. INSTABILITY
WILL INCREASE OVER THE NORTHERN CWA WITH CAPE VALUES IN THE 1500
TO 2500 J/KG RANGE. COULD SEE A FEW STRONG TO SEVERE STORMS
DEVELOP THIS AFTERNOON AND EVENING ALONG ANY BOUNDARIES THAT ARE
PRESENT ACROSS THE AREA. WITH THE PRECIPITABLE WATER VALUES
APPROACHING 2 INCHES...THERE WILL BE A HEAVY RAIN POTENTIAL
THROUGH THE OVERNIGHT HOURS...AS THE FRONT AND A LOW LEVEL JET
WILL LIKELY KEEP CONVECTION GOING OVERNIGHT OVER THE WESTERN AND
NORTHERN CWA.

WITH DRIER CONDITIONS OVER THE SOUTHEASTERN CWA...TEMPERATURES WILL
ONCE AGAIN WARM INTO THE MIDDLE TO UPPER 90S. WITH HEAT INDEX
VALUES APPROACHING 100 DEGREES THIS AFTERNOON.

SLIGHTLY COOLER TEMPERATURES WILL OCCUR ON SATURDAY AND SUNDAY
BEHIND THE FRONT. COULD SEE A FEW LINGER SHOWERS THROUGH THE DAY
ON SATURDAY OVER THE SOUTHERN CWA. MONDAY THE UPPER LEVEL RIDGE WILL
BUILD BACK OVER THE REGION...RETURNING DRY AND WARMER CONDITIONS
TO THE AREA. AN UPPER LEVEL TROUGH WILL PUSH TOWARDS THE AREA BY
THE MIDDLE OF THE NEXT WEEK RETURNING CHANCES FOR SHOWERS AND
THUNDERSTORMS TO THE AREA.

WISE

&&

.AVIATION...

FOR THE 18Z TAFS...MAIN HAZARDS THROUGH THE PERIOD WILL BE
ASSOCIATED WITH THE THUNDERSTORMS LATER TONIGHT. COULD SEE A FEW
THUNDERSTORMS THIS AFTERNOON BUT COVERAGE DOES NOT WARRANT MORE
THAN A VCTS WORDING IN THE TAFS AT THIS TIME. MAIN THUNDERSTORM
COMPLEX IS EXPECTED TO DEVELOP OVERNIGHT AND WILL LIKELY DROP
CEILINGS AND VISIBILITY INTO THE MVFR AND POSSIBLY IFR CATEGORY
FROM AROUND 05Z-11Z.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 24, 12:53 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 PM CDT FRI AUG 24 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1253 PM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL
 MISSOURI THIS AFTERNOON...GENERALLY NORTH AND EAST OF COLE
 CAMP TO EMINENCE LINE.  WIND GUSTS IN EXCESS OF 60 MPH WILL
 BE POSSIBLE WITH THE STRONGEST STORMS.  IN ADDITION TO THE
 POSSIBILITY OF SEVERE STORMS...THE STORMS WILL PRODUCE HEAVY
 RAINFALL WHICH MAY LEAD TO FLASH FLOODING.

 ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A
 COLD FRONT AND UPPER LEVEL DISTURBANCE LATER TONIGHT.  THESE
 THUNDERSTORMS WILL LIKELY PRODUCE TORRENTIAL RAINFALL ACROSS
 EXTREME SOUTHEAST KANSAS AND INTO CENTRAL AND WESTERN MISSOURI.
 THE RAIN WILL FALL ACROSS LOCATIONS WHICH RECEIVED HEAVY RAIN
 AND FLASH FLOODING LAST WEEKEND.  ANY ADDITIONAL HEAVY RAIN
 COULD CAUSE MORE FLASH FLOODING TO OCCUR.

 A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING
 FOR LOCATIONS NORTH AND WEST OF A BRANSON TO ROLLA LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 THUNDERSTORMS WILL LINGER INTO SATURDAY AND THE COLD FRONT EXITS
 THE REGION. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE DURING THE
 MIDDLE OF NEXT WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS CENTRAL
 PORTIONS OF MISSOURI. RAINFALL AMOUNTS AND REPORTS OF FLASH
 FLOODING WILL ALSO BE NEEDED LATER TONIGHT AND SATURDAY MORNING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Special weather statement, Aug 24, 12:19 PM CDT, 1 hour 49 minutes before
WATCH COUNTY NOTIFICATION FOR WATCH 647
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 PM CDT FRI AUG 24 2007

MOC029-059-065-105-125-131-141-161-169-203-215-225-229-250100-
/O.NEW.KSGF.SV.A.0647.070824T1720Z-070825T0100Z/

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
647 IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES

IN CENTRAL MISSOURI

CAMDEN                MARIES                MILLER
MORGAN                PHELPS                PULASKI

IN SOUTH CENTRAL MISSOURI

DENT                  SHANNON               TEXAS

IN SOUTHWEST MISSOURI

DALLAS                LACLEDE               WEBSTER
WRIGHT

THIS INCLUDES THE CITIES OF...BUFFALO...CABOOL...CAMDENTON...
ELDON...EMINENCE...FORT LEONARD WOOD...HOUSTON...LAKE OZARK...
LEBANON...MANSFIELD...MARSHFIELD...MOUNTAIN GROVE...OSAGE BEACH...
ROGERSVILLE...ROLLA...SALEM...VERSAILLES...VIENNA...
WAYNESVILLE AND WINONA.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 12:28 PM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 21 more22 hr
Aug 24, 1:00 PM CDTSevere Thunderstorm WarningSGFLaclede45 min
Aug 24, 1:32 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Lawrence45 min
Aug 24, 1:43 PM CDTSevere Thunderstorm WarningSGFPulaski45 min
Aug 24, 2:02 PM CDTFlash Flood WarningSGFGreene6 hr
Aug 24, 2:28 PM CDTSevere Thunderstorm WarningSGFPhelps62 min
Aug 24, 2:35 PM CDTSevere Thunderstorm WarningSGFChristian55 min
Aug 24, 2:40 PM CDTFlash Flood WarningSGFChristian, Laclede, Pulaski, Stone, Webster, Wright6 hr
Aug 24, 2:52 PM CDTTornado WarningSGFPhelps23 min
Aug 24, 3:39 PM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski, Texas66 min
Aug 24, 4:08 PM CDTSevere Thunderstorm WarningSGFDent67 min
Aug 24, 4:46 PM CDTSevere Thunderstorm WarningSGFJasper44 min
Aug 24, 5:21 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper39 min
Aug 24, 5:49 PM CDTSevere Thunderstorm WarningSGFCedar, Dade56 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.